Alert archive / Ohio / Special Weather Statements in 2011

Special Weather Statement, NWS Wilmington, OH

November 14, 20114 counties in Ohio

NWS Wilmington, OH issued this special weather statement at Nov 14, 2011, 8:06 AM EST for 4 counties in Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2011, 8:06 AM EST (13:06 UTC)
Expired
Nov 14, 2011, 9:00 AM EST
In force
54 min
Issued by
NWS Wilmington, OH

Counties Darke County, OH, Logan County, OH, Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 493 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
493 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

909 
WWUS81 KILN 141306
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
806 AM EST MON NOV 14 2011

INZ050-OHZ026-034-035-042>044-051>053-141400-
WAYNE IN-AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-HARDIN OH-
LOGAN OH-MERCER OH-MIAMI OH-SHELBY OH-
806 AM EST MON NOV 14 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MIAMI...
SOUTHERN MERCER...WESTERN LOGAN...SOUTHWESTERN HARDIN...DARKE...
NORTHWESTERN CLARK...WESTERN CHAMPAIGN...SOUTHERN AUGLAIZE AND
NORTHERN WAYNE COUNTIES THROUGH 900 AM EST...

AT 802 AM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NORTH DAYTON TO 10 MILES NORTH OF ECONOMY TO
FRANKLIN...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. 

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...UNION
CITY...ST. HENRY...FOUNTAIN CITY...ANSONIA...NEW MADISON...
GREENVILLE...MINSTER...VERSAILLES...NEW BREMEN...FORT LORAMIE AND NEW
KNOXVILLE.

ALSO...ECONOMY...NORTH DAYTON...COSMOS...ROSE HILL...WILLIAMSBURG...
BURKETTSVILLE...NEW WESTON AND SHARPS CROSSING ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4026 8375 3999 8400 3990 8521 3999 8521
      4001 8519 4001 8482 4042 8481 4065 8364

$$
ASL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Nov 14, 6:48 AM EST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 14, 6:48 AM EST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
648 AM EST MON NOV 14 2011

.SYNOPSIS...
BREEZY CONDITIONS WILL CONTINUE TODAY WITH THE REGION REMAINING
IN A TIGHT PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE
SOUTHEAST AND LOW PRESSURE TO THE NORTH. THIS LOW WILL TRACK
THROUGH THE GREAT LAKES TODAY WITH AN ASSOCIATED COLD FRONT
DROPPING SOUTH INTO THE OHIO VALLEY...PROVIDING A CHANCE FOR
SHOWERS AND THUNDERSTORMS. A FEW OF THE STORMS COULD REACH SEVERE
LIMITS THIS AFTERNOON AND EARLY THIS EVENING. THIS FRONT WILL
STALL OUT ACROSS THE TENNESSEE VALLEY WITH A WAVE OF LOW PRESSURE
TRAVELING NORTHEAST ALONG IT LATE TUESDAY INTO WEDNESDAY...PROVIDING
A CONTINUED CHANCE OF RAIN.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IN SPLIT FLOW UPPER AIR PATTERN SWRLY FLOW TO CONTINUE ACROSS OHIO
VALLEY WITH S/W EMBEDDED IN THE FLOW INDUCING A SFC WAVE WHICH
RIPPLES NE ALONG A SLOW MOVING FRONTAL BOUNDARY. THIS FRONT WILL
PROVIDE AN AXIS OF LIFT AS IT DROPS INTO NW OHIO THIS AFTN. A
TONGUE OF SFC DEW POINTS APPROACHING 60 DEGREES WILL ADVECT NE
ALONG AND AHD OF THIS BOUNDARY TODAY. THIS WL LKLY RESULT IN
MARGINAL INSTBY WITH BOUNDARY LAYER CAPE VALUES APPROACHING 500
J/KG DURG THE AFTN. THE CHANCE FOR SEVERE WEATHER TODAY WL BE
CONDITIONAL WITH THE INSTBY BEING THE LIMITING FACTOR. THE BEST
CHANCE FOR LOW TOPPED SUPER CELLS WL OCCUR TO OUR SW WHERE THE MOST
FAVORABLE LOW LEVEL SHEAR LINES UP WITH THE MOST FAVORABLE INSTBY.
A FEW OF THESE STORMS COULD ENCROACH INTO SW OHIO/SE INDIANA DURG THE
LATE AFTN. EVENTUALLY EXPECT A BKN LINE OF LOW TOPPED THUNDERSTORMS
TO DEVELOP. MAIN THREAT WL BE DAMAGING WINDS BUT CAN NOT RULE OUT
LARGE HAIL ESPECIALLY IF ROTATING UPDRAFT ENHANCES LIFT COMBINED
WITH WBZ HEIGHTS AROUND 9K FEET. WL CONTINUE TO HIGHLIGHT THIS
SEVERE WEATHER POTENTIAL IN THE HWO. WL OVERALL RAMP POPS UP TO
CATEGORICAL AND MENTION CHC POPS FOR THUNDER. WL ALSO NUDGE UP
TEMPS MAINLY IN THE SOUTH TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
AS S/W PASSES THRU THE GREAT LAKES...SFC FRONTAL BOUNDARY TO DROP
SOUTH THROUGH THE OHIO VALLEY AND STALL OUT BY TUE MORNING OVER
THE TN VALLEY. EXPECT ONGOING CONVECTION DURG THE EVENING WITH
A BKN LINE OF LOW TOPPED STORMS ALONG AND AHD OF THE SOUTHWARD
ADVANCING FRONT. A SEVERE THREAT WL CONTINUE VERY EARLY AND THEN
DIMINISH WITH THE LOSS OF MARGINAL INSTBY.

EXPECT AN ENHANCED THREAT FOR SHOWERS/THUNDERSTORMS ACRS THE SOUTH
ON TUESDAY/TUES NIGHT AS A SRN STREAM S/W MERGES WITH THE NRN STREAM
AND SPARKS ANOTHER WAVE OF LOW PRESSURE WHICH TRAVELS ALONG THE SLOW
MOVING FRONT. NUMERICAL MODEL SOLNS ARE TRENDING FURTHER SOUTH WITH
THIS FRONT AND THE ASSOCIATED PRECIPITATION FIELD. A FAVORABLE
AXIS OF 850-700 MB FRONTOGENESIS SETS UP ACRS OUR FAR SOUTH ORIENTED
FROM N CNTRL KY THRU NE KY AND INTO EXTREME S CNTRL OHIO. RAINFALL
TOTALS ACRS THIS AREA ARE EXPECTED TO BE 1 TO 2.5 INCHES WITH
LOCALLY HIGHER AMOUNTS PSBL. ALTHOUGH THE RAINFALL RATES ARE NOT
EXPECTED TO BE EXCESSIVE THE PROLONGED PERIOD OF RAIN COULD LEAD
TO LOCAL FLOOD PROBLEMS. WL CONTINUE TO HIGHLIGHT THIS THREAT IN
THE HWO PRODUCT.

THIS ENHANCED CHANCE FOR PRECIP WL END FROM THE NW LATE TUESDAY
NIGHT INTO WED WITH THE PASSAGE OF THIS WAVE. IN COLD ADVECTION
EXPECT LITTLE IF ANY RISE IN TEMPS WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
12Z MODEL SUITE HAS COME INTO GOOD AGREEMENT THAT PRECIPITATION WILL
STILL BE ONGOING AT 12Z WEDNESDAY ACROSS AT LEAST THE SOUTHEAST PART
OF THE FORECAST AREA. THE PRECIPITATION WILL CLEAR OUT DURING THE
DAY. THEREAFTER WEATHER WILL BE QUIESCENT FOR THE REST OF THE WEEK
AS HIGH PRESSURE MOVES ACROSS THE REGION AND CONTINUES TO INFLUENCE
THE AREA EVEN AFTER IT BECOMES CENTERED OVER THE MID ATLANTIC.
INCREASING MOISTURE ON THE BACK SIDE OF THE HIGH COMBINED WITH
DISTURBANCES MOVING THROUGH THE UPPER FLOW MAY RESULT IN SOME
SHOWERS DEVELOPING BY SUNDAY.

THE HIGH BUILDING IN WILL INITIALLY DROP TEMPERATURES SLIGHTLY BELOW
NORMAL. BUT STARTING FRIDAY TEMPERATURES WILL WARM THROUGH THE REST
OF THE FORECAST PERIOD.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
FLIGHT CONDITIONS WILL BE AFFECTED BY A FRONTAL ZONE SAGGING INTO
THE REGION TODAY. THERE WILL BE SHOWERS WITH EMBEDDED THUNDERSTORMS
BRINGING MVFR CONDITIONS AT TIMES. A LULL MAY OCCUR AT DAY CMH ILN
AND LCK LATE THIS MORNING TO EARLY THIS AFTERNOON...THEN MORE
CONVECTION WITH A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE
AFTERNOON TO EARLY EVENING. ACTIVITY IS EXPECTED TO BE NORTH OF
CVG AND LUK UNTIL AFTERNOON CONVECTION DEVELOPS. A STRONG LOW
LEVEL JET WILL PERSIST THROUGH MOST OF THE TAF PERIOD...AND IT
WILL CONTINUE TO BE WINDY AT THE SURFACE...WITH GUSTS AROUND 30
KNOTS THIS AFTERNOON. WINDS AND CONVECTION WILL SUBSIDE TONIGHT AS
THE FRONT AND LOW LEVEL JET DROP SOUTH OF THE OHIO RIVER.
HOWEVER...SHOWERS ARE EXPECTED TO RETURN TUESDAY AS THE FRONT
LIFTS BACK NORTH.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES MAY OCCUR ON TUESDAY INTO
WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...
AVIATION...CONIGLIO
Hazardous weather outlook, Nov 14, 4:49 AM EST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
449 AM EST MON NOV 14 2011

INZ050-058-059-OHZ026-034-035-042>046-051>053-060>062-151000-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-
449 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE
EARLY EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS.
HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

INZ066-073>075-080-KYZ089>093-OHZ054>056-063>065-070>074-077>080-082-
151000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-PIKE-
449 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE
EARLY EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS.
HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS
WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING
FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 2 INCHES APPEARS
POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL
COULD CREATE HIGH WATER ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

KYZ094>100-OHZ081-088-151000-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ADAMS-SCIOTO-
449 AM EST MON NOV 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON INTO THE
EARLY EVENING. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS
HOWEVER AN ISOLATED TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A PROLONGED PERIOD OF RAINFALL IS EXPECTED THROUGH WEDNESDAY...AS
WAVES OF LOW PRESSURE RIDE NORTHEASTWARD ALONG A SLOW MOVING
FRONTAL BOUNDARY. STORM TOTAL RAINFALL OF 1 TO 3 INCHES APPEARS
POSSIBLE WITH LOCALLY HIGHER AMOUNTS IN SOME AREAS. THIS RAINFALL
COULD CREATE HIGH WATER ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Nov 14, 8:06 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
806 AM EST MON NOV 14 2011

INZ050-OHZ026-034-035-042>044-051>053-141400-
WAYNE IN-AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-HARDIN OH-
LOGAN OH-MERCER OH-MIAMI OH-SHELBY OH-
806 AM EST MON NOV 14 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SHELBY...MIAMI...
SOUTHERN MERCER...WESTERN LOGAN...SOUTHWESTERN HARDIN...DARKE...
NORTHWESTERN CLARK...WESTERN CHAMPAIGN...SOUTHERN AUGLAIZE AND
NORTHERN WAYNE COUNTIES THROUGH 900 AM EST...

AT 802 AM EST...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NORTH DAYTON TO 10 MILES NORTH OF ECONOMY TO
FRANKLIN...MOVING EAST AT 55 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT RECOVERY...UNION
CITY...ST. HENRY...FOUNTAIN CITY...ANSONIA...NEW MADISON...
GREENVILLE...MINSTER...VERSAILLES...NEW BREMEN...FORT LORAMIE AND NEW
KNOXVILLE.

ALSO...ECONOMY...NORTH DAYTON...COSMOS...ROSE HILL...WILLIAMSBURG...
BURKETTSVILLE...NEW WESTON AND SHARPS CROSSING ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.

LAT...LON 4026 8375 3999 8400 3990 8521 3999 8521
      4001 8519 4001 8482 4042 8481 4065 8364

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 5:18 PM ESTSevere Thunderstorm WarningILNAuglaize, Mercer23 min
Nov 14, 5:43 PM ESTAreal Flood AdvisoryILNAuglaize, Hardin, Mercer3 hr
Nov 14, 5:45 PM ESTSpecial Weather StatementILNAuglaize, Hardin45 min
Nov 14, 5:56 PM ESTSpecial Weather StatementILNMercer49 min
Nov 14, 6:01 PM ESTSevere Thunderstorm WarningILNAuglaize, Hardin44 min
Nov 14, 6:05 PM ESTSpecial Weather StatementILNShelby40 min
Nov 14, 6:15 PM ESTSevere Thunderstorm WarningILNShelby33 min
Nov 14, 6:43 PM ESTSevere Thunderstorm WarningILNLogan35 min
Nov 14, 6:47 PM ESTAreal Flood AdvisoryILNDarke, Shelby3 hr

Nearby

Special Weather Statements in Ohio, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.